Alert archive / Illinois / Flash Flood Watches in 2007

Flash Flood Watch 3, NWS Lincoln, IL

July 18, 200715 counties in Illinois

NWS Lincoln, IL issued this flash flood watch at Jul 18, 2007, 2:53 AM CDT for 15 counties in Illinois. It took effect at Jul 18, 2007, 3:00 AM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2007, 2:53 AM CDT (07:53 UTC)
In effect from
Jul 18, 2007, 3:00 AM CDT
Expired
Jul 19, 2007, 1:00 PM CDT
In force
34 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 35 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KILX 180753
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
253 AM CDT WED JUL 18 2007

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF CENTRAL ILLINOIS
THROUGH THURSDAY MORNING...

.A STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT
LAKES WESTWARD INTO NORTHERN IOWA WILL SERVE AS THE FOCUSING
MECHANISM FOR CLUSTERS OF SHOWERS AND THUNDERSTORMS TODAY AND
TONIGHT. THE STORMS WILL INITIATE ACROSS NORTHERN IOWA...THEN WILL
TRACK EAST-SOUTHEAST INTO CENTRAL ILLINOIS...MAINLY ALONG AND
NORTH OF THE I-74 CORRIDOR. WITH A MOIST AIRMASS IN PLACE ACROSS
THE REGION...ANY STORMS THAT OCCUR WILL HAVE THE CAPABILITY OF
PRODUCING LOCALLY HEAVY RAINFALL.

ILZ027>031-037-038-043>046-181400-
/O.NEW.KILX.FF.A.0003.070718T0800Z-070719T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
253 AM CDT WED JUL 18 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST 
  CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ILLINOIS...DE WITT...KNOX...MARSHALL...MCLEAN...PEORIA...
  PIATT...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL 
  ILLINOIS...CHAMPAIGN AND VERMILION.

* THROUGH THURSDAY MORNING

* NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
  IMPACT LOCATIONS ALONG AND NORTH OF I-74 TODAY AND TONIGHT. DUE
  TO THE INCREASINGLY MOIST SOIL CONDITIONS AND THE POSSIBILITY OF
  SEVERAL ROUNDS OF PRECIPITATION OVER THE NEXT 24 HOURS...FLASH
  FLOODING WILL BE A POSSIBILITY IN THE WATCH AREA.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BARNES
6 follow-up statements
000 
WGUS63 KILX 181404
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
904 AM CDT WED JUL 18 2007

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF CENTRAL ILLINOIS
UNTIL THURSDAY MORNING...

.A STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT
LAKES WESTWARD INTO NORTHERN IOWA WILL SERVE AS THE FOCUSING
MECHANISM FOR CLUSTERS OF SHOWERS AND THUNDERSTORMS TODAY AND
TONIGHT. THE STORMS WILL INITIATE ACROSS NORTHERN IOWA...THEN
WILL TRACK EAST-SOUTHEAST INTO CENTRAL ILLINOIS...MAINLY ALONG
AND NORTH OF THE I-74 CORRIDOR. WITH A MOIST AIRMASS IN PLACE
ACROSS THE REGION...ANY STORMS THAT OCCUR WILL HAVE THE
CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL.

ILZ027>031-037-038-043>046-182100-
/O.CON.KILX.FF.A.0003.000000T0000Z-070719T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
904 AM CDT WED JUL 18 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE 
  WITT...KNOX...MARSHALL...MCLEAN...PEORIA...PIATT...STARK...
  TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN 
  AND VERMILION.

* UNTIL THURSDAY MORNING

* NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
  IMPACT LOCATIONS ALONG AND NORTH OF I-74 TODAY AND TONIGHT. DUE
  TO THE INCREASINGLY MOIST SOIL CONDITIONS AND THE POSSIBILITY OF
  SEVERAL ROUNDS OF PRECIPITATION OVER THE NEXT 24 HOURS...FLASH
  FLOODING WILL BE A POSSIBILITY IN THE WATCH AREA.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KILX 182041
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
341 PM CDT WED JUL 18 2007

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF CENTRAL ILLINOIS
UNTIL THURSDAY MORNING...

.A STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT
LAKES WESTWARD INTO NORTHERN IOWA WILL SERVE AS THE FOCUSING
MECHANISM FOR CLUSTERS OF SHOWERS AND THUNDERSTORMS TONIGHT. THE
STORMS WILL INITIATE ACROSS NORTHERN IOWA...THEN WILL TRACK EAST-
SOUTHEAST INTO CENTRAL ILLINOIS...MAINLY ALONG AND NORTH OF THE
I-74 CORRIDOR. WITH A MOIST AIRMASS IN PLACE ACROSS THE
REGION...ANY STORMS THAT OCCUR WILL HAVE THE CAPABILITY OF
PRODUCING LOCALLY HEAVY RAINFALL.

ILZ036-041-042-053-190300-
/O.EXA.KILX.FF.A.0003.000000T0000Z-070719T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-MASON-LOGAN-MACON-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR
341 PM CDT WED JUL 18 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...FULTON...LOGAN...MACON AND 
  MASON.

* UNTIL THURSDAY MORNING

* NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
  IMPACT LOCATIONS JUST SOUTH OF INTERSTATE 74 AND NORTHWARD
  TONIGHT. DUE TO THE INCREASINGLY MOIST SOIL CONDITIONS AND THE
  POSSIBILITY OF SEVERAL ROUNDS OF PRECIPITATION OVER THE NEXT 24
  HOURS...FLASH FLOODING WILL BE A POSSIBILITY IN THE WATCH AREA.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

ILZ027>031-037-038-043>046-190300-
/O.CON.KILX.FF.A.0003.000000T0000Z-070719T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT-
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
341 PM CDT WED JUL 18 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE 
  WITT...KNOX...MARSHALL...MCLEAN...PEORIA...PIATT...STARK...
  TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN 
  AND VERMILION.

* UNTIL THURSDAY MORNING

* NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO 
  IMPACT LOCATIONS ALONG AND NORTH OF I-74 TODAY AND TONIGHT. 
  DUE TO THE INCREASINGLY MOIST SOIL CONDITIONS AND THE 
  POSSIBILITY OF SEVERAL ROUNDS OF PRECIPITATION OVER THE NEXT 
  24 HOURS...FLASH FLOODING WILL BE A POSSIBILITY IN THE WATCH 
  AREA. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

HJS
000 
WGUS63 KILX 190312
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1012 PM CDT WED JUL 18 2007

...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF CENTRAL ILLINOIS
UNTIL THURSDAY MORNING...

.A STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT
LAKES WESTWARD INTO NORTHERN IOWA WILL SERVE AS THE FOCUSING
MECHANISM FOR CLUSTERS OF SHOWERS AND THUNDERSTORMS TONIGHT. THE
STORMS WILL INITIATE ACROSS NORTHERN IOWA...THEN WILL TRACK EAST-
SOUTHEAST INTO CENTRAL ILLINOIS...MAINLY ALONG AND NORTH OF THE I-
74 CORRIDOR. WITH A MOIST AIRMASS IN PLACE ACROSS THE REGION...
ANY STORMS THAT OCCUR WILL HAVE THE CAPABILITY OF PRODUCING
LOCALLY HEAVY RAINFALL.

ILZ027>031-036>038-041>046-053-190900-
/O.CON.KILX.FF.A.0003.000000T0000Z-070719T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
DECATUR
1012 PM CDT WED JUL 18 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE 
  WITT...FULTON...KNOX...LOGAN...MACON...MARSHALL...MASON...
  MCLEAN...PEORIA...PIATT...STARK...TAZEWELL AND WOODFORD. IN 
  EAST CENTRAL ILLINOIS...CHAMPAIGN AND VERMILION.

* UNTIL 7 AM CDT THURSDAY

* NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
  IMPACT LOCATIONS NEAR I-74 TONIGHT. DUE TO THE INCREASINGLY
  MOIST SOIL CONDITIONS AND THE POSSIBILITY OF SEVERAL ROUNDS OF
  PRECIPITATION OVER THE NEXT 12 TO 24 HOURS...FLASH FLOODING WILL
  BE A POSSIBILITY IN THE WATCH AREA.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KILX 190810
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
310 AM CDT THU JUL 19 2007

...FLASH FLOOD WATCH EXTENDED UNTIL 1 PM CDT FOR PARTS OF CENTRAL
ILLINOIS...

.CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS IOWA...THEN TRACK SOUTHEASTWARD ACROSS THE AREA THIS
MORNING. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR ALONG AND
NORTH OF A CANTON...TO LINCOLN...TO DANVILLE LINE. WITH A VERY MOIST
AIRMASS IN PLACE..ANY STORMS THAT OCCUR WILL HAVE THE CAPABILITY
OF PRODUCING LOCALLY HEAVY RAINFALL.

ILZ027>031-036>038-041>046-053-191400-
/O.EXT.KILX.FF.A.0003.000000T0000Z-070719T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
DECATUR
310 AM CDT THU JUL 19 2007

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE 
  WITT...FULTON...KNOX...LOGAN...MACON...MARSHALL...MASON...
  MCLEAN...PEORIA...PIATT...STARK...TAZEWELL AND WOODFORD. IN 
  EAST CENTRAL ILLINOIS...CHAMPAIGN AND VERMILION.

* UNTIL 1 PM CDT THIS AFTERNOON

* CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
  ACROSS IOWA...THEN TRACK SOUTHEASTWARD ACROSS THE AREA THIS
  MORNING. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR ALONG AND
  NORTH OF A CANTON...TO LINCOLN...TO DANVILLE LINE. WITH A VERY
  MOIST AIRMASS IN PLACE..ANY STORMS THAT OCCUR...WILL HAVE THE
  CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL.

* A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT
  LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS
  SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BARNES
000 
WGUS63 KILX 191356
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
856 AM CDT THU JUL 19 2007

...FLASH FLOOD WATCH EXTENDED UNTIL 1 PM CDT FOR PARTS OF CENTRAL
ILLINOIS...

.CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS IOWA...THEN TRACK SOUTHEASTWARD ACROSS THE AREA THIS
MORNING. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR ALONG AND
NORTH OF A CANTON...TO LINCOLN...TO DANVILLE LINE. WITH A VERY
MOIST AIRMASS IN PLACE..ANY STORMS THAT OCCUR WILL HAVE THE
CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL.

ILZ027>031-036>038-041>046-053-191800-
/O.CON.KILX.FF.A.0003.000000T0000Z-070719T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
DECATUR
856 AM CDT THU JUL 19 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE 
  WITT...FULTON...KNOX...LOGAN...MACON...MARSHALL...MASON...
  MCLEAN...PEORIA...PIATT...STARK...TAZEWELL AND WOODFORD. IN 
  EAST CENTRAL ILLINOIS...CHAMPAIGN AND VERMILION.

* UNTIL 1 PM CDT THIS AFTERNOON

* CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP 
  ACROSS IOWA...THEN TRACK SOUTHEASTWARD ACROSS THE AREA THIS 
  MORNING. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR ALONG AND 
  NORTH OF A CANTON...TO LINCOLN...TO DANVILLE LINE. WITH A VERY 
  MOIST AIRMASS IN PLACE..ANY STORMS THAT OCCUR...WILL HAVE THE 
  CAPABILITY OF PRODUCING LOCALLY HEAVY RAINFALL. 

* A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT 
  LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS 
  SITUATION. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KILX 191757
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1257 PM CDT THU JUL 19 2007

ILZ027>031-036>038-041>046-053-191900-
/O.EXP.KILX.FF.A.0003.000000T0000Z-070719T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
DECATUR
1257 PM CDT THU JUL 19 2007

...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST
CENTRAL ILLINOIS WILL EXPIRE AT 1 PM CDT THIS AFTERNOON. THE
SYSTEM THAT WAS BRINGING HEAVY RAIN TO THE INTERSTATE 74 CORRIDOR
AND OTHER PARTS OF CENTRAL ILLINOIS HAS SHIFTED SOUTHWARD THROUGH
THE EARLY AFTERNOON HOURS AND WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 2:31 AM CDT, 22 minutes earlier.

Area forecast discussion, Jul 18, 2:31 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
231 AM CDT WED JUL 18 2007

.DISCUSSION...
ISSUED 231 AM CDT WED JUL 18 2007

MAIN CONCERN CONTINUES TO BE PRECIP CHANCES THROUGH THURSDAY...AND
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ACROSS NORTHERN PARTS OF
THE KILX CWA.

06Z SURFACE CHART INDICATES STATIONARY FRONT DRAPED ACROSS THE SOUTHERN
GREAT LAKES WESTWARD INTO NORTHERN IOWA. LARGE CLUSTER OF THUNDERSTORMS
HAS DEVELOPED ALONG THIS BOUNDARY ACROSS NORTHERN ILLINOIS ON THE
NOSE OF 25-30KT LLJ. ADDITIONAL CONVECTION IS BEGINNING TO DEVELOP
UPSTREAM ACROSS NORTHERN IOWA/SOUTHERN MINNESOTA. ALOFT...STRONG
RIDGING PREVAILS ACROSS THE CENTER OF THE COUNTRY...WITH NUMEROUS
SHORT-WAVES TRACKING AROUND THE PERIPHERY OF THE RIDGE.

SHORT TERM...TODAY THROUGH FRIDAY
THUNDERSTORMS ACROSS NORTHERN ILLINOIS HAVE BEEN TRACKING MAINLY
TO THE SOUTHEAST OVER THE PAST COUPLE OF HOURS...HOWEVER CORFIDI
VECTORS SUGGEST A TURN MORE TO THE S/SE...WHICH WOULD BRING PRECIP
INTO THE N/NE KILX CWA EARLY THIS MORNING. BASED ON RADAR
TRENDS...AREAS FROM BLOOMINGTON E/SE TO CHAMPAIGN AND PARIS
STAND THE BEST CHANCE TO SEE THE THUNDERSTORMS. ADDITIONAL STORMS
ARE BACK-BUILDING ACROSS NORTHWEST ILLINOIS/NORTHEAST IOWA...WHILE
ANOTHER CLUSTER OF STORMS INITIATES FURTHER NORTHWEST ACROSS
NORTHERN IOWA/SOUTHERN MINNESOTA. ALL THIS ACTIVITY IS EXPECTED TO
TRACK E/SE ALONG THE STALLED FRONTAL BOUNDARY TODAY...SETTING UP
THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. LATEST HPC EXCESSIVE
RAINFALL GRAPHIC HIGHLIGHTS LOCATIONS ALONG AND NORTH OF I-74
THROUGH THURSDAY MORNING. EVEN THOUGH FLASH FLOOD GUIDANCE
NUMBERS ARE STILL FAIRLY HIGH ACROSS THE NORTHERN CWA...THE
POTENTIAL FOR SEVERAL ROUNDS OF SHOWERS/STORMS EXISTS...AND WITH
PRECIPITABLE WATER VALUES IN EXCESS OF 1.50...ANY STORMS THAT
OCCUR WILL LIKELY PRODUCE HEAVY RAINFALL. WILL THEREFORE BE
ISSUING A FLASH FLOOD WATCH FOR ALL LOCATIONS ALONG AND NORTH OF
THE I-74 CORRIDOR FOR TODAY AND TONIGHT. FURTHER S/SW...MID-LEVEL
CAPPING WILL INHIBIT WIDESPREAD CONVECTION TODAY. HOWEVER...GIVEN
PRESENCE OF OUTFLOW BOUNDARIES FROM MORNING MCS ACTIVITY AND
DESTABILIZING ATMOSPHERE...SHOULD BE ABLE TO FIRE A FEW STORMS
DURING THE HEATING OF THE DAY ACROSS THE REST OF THE CWA. WILL
CARRY LOW POPS ACROSS THE S/SW CWA...INCREASING TO LIKELY ACROSS
THE N/NE. HIGH TEMPS TODAY WILL ONLY CLIMB INTO THE MIDDLE TO
UPPER 80S ACROSS THE N/NE...BUT SHOULD RISE INTO THE 90S FURTHER
S/SW...WHERE THERE WILL BE LESS PRECIP AND MORE SUNSHINE. WILL
FOLLOW THE COOLER MET GUIDANCE NUMBERS MOST CLOSELY...AND UNDERCUT
THOSE BY A FEW DEGREES ACROSS AREAS WHERE RAIN WILL LIKELY FALL.

CONVECTIVE EMPHASIS WILL SHIFT TO THE PLAINS TONIGHT...AS VIGOROUS
SHORT-WAVE TRACKS OUT OF THE ROCKIES AND TRIGGERS A CLUSTER OF
STORMS ACROSS SOUTH DAKOTA/NEBRASKA. THIS ACTIVITY WILL PUSH E/SE
TOWARD CENTRAL ILLINOIS...BUT SHOULD STAY JUST W/NW OF THE KILX
CWA UNTIL CLOSE TO 12Z THU. WILL STILL INCLUDE LOW POPS ACROSS
CENTRAL ILLINOIS TONIGHT...BUT THINK BEST RAIN CHANCES WILL HOLD
OFF UNTIL WAVE AND ACCOMPANYING FRONT ARRIVE ON THURSDAY.

MODELS STILL IN GOOD AGREEMENT WITH FROPA EXPECTED ON THURSDAY.
STRONG SHORT-WAVE DROPPING SOUTHWARD OUT OF CANADA WILL HELP
ACCELERATE FRONT SOUTHWARD...WITH BOUNDARY EXPECTED TO DROP SOUTH
OF ILLINOIS THURSDAY NIGHT. WILL INCREASE POPS INTO THE LIKELY
CATEGORY ON THURSDAY DUE TO FAVORABLE TIMING OF FROPA AND AMPLE
UPPER-LEVEL SUPPORT. STRONG TO SEVERE STORMS WILL BE
POSSIBLE...PARTICULARLY ACROSS LOCATIONS ALONG AND SOUTH OF I-72
DURING THE AFTERNOON...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE.

RAIN CHANCES WILL QUICKLY COME TO AN END FROM NORTH TO SOUTH
THURSDAY NIGHT...AS STRONG HIGH PRESSURE BUILDS SOUTHWARD FROM
CANADA. MUCH COOLER AND DRIER WEATHER ON TAP FOR FRIDAY...WITH
HIGH TEMPS ONLY IN THE UPPER 70S AND LOWER 80S.

LONG TERM...SATURDAY THROUGH TUESDAY
COOL WEATHER WILL CONTINUE INTO THE FIRST PART OF THE WEEKEND...WITH
AFTERNOON HIGHS IN THE LOWER 80S AND OVERNIGHT LOWS DIPPING INTO
THE 50S IN MANY AREAS. WARMING TREND WILL BEGIN BY SUNDAY...AS
UPPER RIDGE BUILDS EASTWARD TOWARD THE MIDWEST. DRY WEATHER
EXPECTED TO PREVAIL FOR THE REMAINDER OF THE EXTENDED...WITH TEMPS
RISING BACK TO AROUND 90 DEGREES BY NEXT TUESDAY.

BARNES
&&

.AVIATION...
ISSUED 1210 AM CDT WED JUL 18 2007

MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH THE CONVECTIVE
COMPLEX TO OUR NORTH EARLY THIS MORNING. FAVORED AREA FOR DVLPMNT
CONTINUES TO BE ACRS NE IOWA WITH CELLS TRACKING SE INTO NW IL AND
THEN SLOWLY FADING AS THEY TRACK AWAY FROM THE STRONGER LOW LVL
INFLOW AND BETTER INSTABILITY. HAVE INCLUDED VCTS IN PEORIA AT 08Z
AND OPTED TO GO WITH TEMPO GROUPS IN BMI AND CMI BASED ON THE
MOVEMENT. IF CURRENT TRENDS CONTINUE...IT APPEARS THE STRONGER CELLS
WL PASS JUST NORTH OF OUR TAF SITES BUT AM NOT REAL CONFIDENT ON
THAT SCENARIO AT THIS TIME. MAY SEE CIGS AND VSBYS DROP OF BRIEFLY
WITH ANY OF THE STRONGER CELLS EARLY WED MRNG IN BMI AND CMI. MOST OF
THE CONVECTION IS EXPECTED TO PUSH TO OUR EAST BY 14Z WED WITH
MOSTLY VFR CONDITIONS PREVAILING FOR THE REMAINDER OF THE PERIOD.
WITH THE THICKER CIRRUS AND AC MOVING IN THE NEXT FEW HOURS...THOUGHT
VSBYS WOULD BE HELD UP SOME FROM EARLIER THINKING.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 17, 3:06 PM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CDT TUE JUL 17 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
306 PM CDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH A STALLED
OUT FRONTAL BOUNDARY TONIGHT. AS A RESULT... SEVERAL COMPLEXES OF
THUNDERSTORMS WILL DROP INTO THE AREA FROM THE NORTHWEST. THE
NEXT COMPLEX WILL MOVE ACROSS THE REGION LATER ON TONIGHT.

A FEW OF THESE STORMS COULD BECOME SEVERE... WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY THREATS. IN ADDITION...LOCALLY
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS CAN BE EXPECTED WEDNESDAY
THROUGH THURSDAY...AS THE SLOW MOVING FRONT REMAINS IN THE
VICINITY OF CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:17 AM CDTSevere Thunderstorm WarningILXMcLean43 min
Jul 18, 3:35 AM CDTSevere Thunderstorm WarningILXChampaign, Piatt40 min
Jul 18, 3:58 AM CDTSevere Thunderstorm WarningILXVermilion47 min

Nearby

Flash Flood Watches in Illinois, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.